MAUDE Adverse Event Report: NUMED, INC. COVERED CP STENT; AORTIC STENT

NUMED, INC. COVERED CP STENT; AORTIC STENT
Model Number 427
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint stent was returned in its box and pouch.The stent is still mounted on the bib catheter.The stent and bib are bloody.The 14fr hemostasis valve tool is on the shaft of the catheter.The covering is completely detached.There are 4 glue spots on the covering.The stent is stuck to the balloon due to a coating of contrast.The od of the stent is 3.95mm (0.155").All covered cp stents are inspected for proper covering attachment in final inspection.A sample from each lot is tested for covering attachment strength.The sample from this lot of stents had a covering attachment strength of 2.13lbs, which is well above the minimum specification.The production traveler (device history record) was reviewed and no issues were found.All deices in this lot met the criteria for release and distribution.There are no other associated complaints with this lot of devices.The root cause can not be positively determined, however, it is likely that the hemostasis valve tool was not inserted far enough to defeat the hemostasis valve.A covered cp stent mounted on a 14mm bib will pass through a 12fr introducer.If the 14fr hemostasis tool had defeated the valve, the bib-stent combination should have easily entered the sheath.The id of the 14fr hemostasis valve tool is 0.204".The od of the crimped stent is 0.155".The covering should not have caught on anything with 0.049" of extra space.
 
Event or Problem Description
As per the report from the user facility / distributor - the stent cover material started to unravel from the stent as it was being advanced through the stent insertion/delivery tube.The indication the physician was using the product for: pulmonary artery stenting for pulmonary valve implant.The stent was mounted on a 14mm x 4mm bib 614412 without difficulty.The stent was hand crimped, the ring mandril was used during crimping.The stent did not slip.The covering material unraveled during the stent advancement through the insertion tool during insertion past the sheath valve.The blue introducer tool that cam in the package was used.There was no attempt to pull the stent back through the hemostasis valve at any time.Incident occurred prior to the need for inflation.A b.Braun 14fr d'vill introducer sheath was used.The catheter shaft was not kinked.There was no event involving the patient.

Brand Name
COVERED CP STENT
Common Device Name
AORTIC STENT
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key9548230
Report Number1318694-2020-00001
Device Sequence Number19686719
Product Code PNF
UDI-Device Identifier04046964898907
UDI-Public04046964898907
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number427
Device Catalogue NumberCVRDCP8Z34
Device Lot NumberCCP-0666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2019
Initial Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1